Table of Contents
Know More About Spotting and Birth Control
What’s the reason you’re on birth control pills? It’s obvious! To prevent unintended pregnancy. But wait! Before you first popped that pill, did you research information about the potential side effects it has on your body? Let’s learn more about spotting and birth control.
The unspoken side effects such as cancers and infertility issues related to birth control pills have resulted in many birth control lawsuits. There is an insufficient follow-up with doctors and the information which you should be getting from them. For instance, Yaz Birth Control Pills say that potassium levels should be checked after the first month, but most women do not know this. Read on for more about birth control pills and its side effects.
Common Causes of Spotting
Many times, spotting and birth control go together. The most common cause of spotting is associated with being on birth control pills. They are a combination of estrogen and synthetic progesterone hormones (progestin) that are tasked to stop ovulation from occurring and to shed the uterine lining monthly just in case. They are abortifacients; exactly as the name implies. They also change the consistency of cervical mucus and disrupt the implantation environment of the endometrial or uterine lining. When the uterine lining is thinning, accompanied by the changing levels of estrogen, breakthrough bleeding occurs.
Like any foreign object that enters your body, birth control pills wait for the body to get used to them and then new hormone levels are affected by them. Thus, spotting during intake of birth control is most likely to occur in the first couple of months after starting the pill. Also, missing doses or changing dose schedules can make hormones go haywire and induce spotting. Normally, bleeding should stop after a couple of months. If it doesn’t, it could be a sign of other causes.
Birth control pills cause hormonal changes. Let’s take a look at how they work inside your body. Most birth control pills are made with synthetic progesterone (progestin) and estrogen. What most women who take them don’t know or are not aware of is that these synthetic hormones enter the brain and affect blood pressure as well. The gonadotropins, the hormones responsible for your menstrual cycle, are shut down, preventing ovulation. However, some menstrual irregularities can improve, such as vaginal bleeding caused by PCOS. The question then becomes “Is it worth the dangers or are there other, safer approaches; without the side effects?”
Spotting during intake of birth controls can happen when there is a disruption in the hormone reception. Your body’s natural hormones bind to specific receptors that maintain hormonal balance. This is how your body is created to respond to hormones to keep you happy and healthy. But since BCPs are unnatural objects within the body, they can cause irregular processes and hormonal changes.
Progesterone binds to the progesterone receptor, and testosterone binds to the testosterone receptor ( women do produce testosterone but not as much as men). However, this is not the case for Progestins. They do not limit binding with just the progesterone receptor but to other receptors as well. When this happens, inaccurate signals are transmitted, throwing the body off balance. The hormonal imbalance and side effects can be quite distressing for some women.
What Does Spotting Look Like?
What does spotting look like when you’re taking BCPs? Some women, with certain lifestyles, have found themselves dependent on BCP. If you’re one of them and are going through spotting during the intake of birth controls, you need to know what types of birth control are most likely to cause spotting, and therefore avoid using them.
What does spotting look like when under BCP?
- Spotting often occurs during the first few months after beginning the use of hormone-based birth control.
- Sometimes it is caused by the type of pill or the estrogen dose it contains.
- A consistent schedule is important. When you go off the scheduled time to take BCP, spotting may occur.
- Prolonged use of birth control can affect the uterine lining and cause bleeding.
- The use of an Intrauterine Device (IUD) for the first few days, even without progestin, can still cause spotting between periods.
- The Depo-Provera birth control injection works by shutting off the ovulation process. What you may not know is that in reality, these devices shut off ovulation 30% to 98% of the time, meaning that you still have a 2% to 70% chance of conceiving. Therefore, taking this injection could lead to a miscarriage or an abortion.
- Spotting may occur when using a birth control implant.
Birth control comes in many forms, including natural contraceptives, pills, chemical birth control, and hormonal method. With the rise of chemical birth control, the number of abortions performed has overwhelmingly increased without the knowledge of the risks involved. Be informed of abortifacients and the carcinogenic side effects of conjugated estrogens, Diethylstilbestrol (DES), Progesterone, 17-Beta Estradiol, Estrone, Mestranol, and Ethinyl Estradiol. Many times, doctors leave out this information from women wanting an abortion. Pregnancy might not come easy after employing chemical birth controls. However, when you desire pregnancy and stop the pill, you need to do body cleansing of the chemicals of the birth control pills.
Condoms, abstinence and natural family planning are great choices without dangerous chemical intervention to you (or your baby you might conceive without knowing). Whatever birth control method you use, it is always wise to consider your reproductive health, your future baby (if you still want to get pregnant), and your psychological well-being. Never make drastic decisions to relieve the moment’s anxieties and stress. Always remember, each decision always has a consequence. Choose wisely!